Bexarotene and Interferon-α Combination Therapy in a Patient Affected by Relapsing Anaplastic Large Cell Lymphoma with Cutaneous Involvement
February 2007 | Volume 6 | Issue 2 | Case Reports | 216 | Copyright © February 2007
Marco Ardigò MD, Georgiana Clare Marulli MD, Carlo Cota MD, Antonio Mastroianni MD, Enzo Berardesca MD
A 74-year-old man presented with relapsing systemic anaplastic large cell lymphoma (ALCL) with cutaneous involvement
who had a third recurrence of cutaneous lesions associated with inguinal lymphonodes enlargement. Due to severe
worsening of general conditions, treatment with low dose bexarotene associated with interferon-? was initiated. Four
months later, skin nodules disappeared with reduction of lymphonodes size. Two months after stopping therapy, lymphonodal
relapse of the lymphoma was seen; however, cutaneous lesions were still in complete remission.
Association of low dose bexarotene with interferon-? seems to represent a possible alternative therapy for relapsing systemic
ALCL presenting as prevalent cutaneous involvement in patients with severe worsening of general conditions. In
our case, this protocol was unable to maintain a longer disease free survival in comparison with the 2 previous polychemotherapy
cycles. Further extended studies are required in order to define the possible rule of this combination therapy in relapsing sYstematic ALCL.